Alert archive / Idaho / Winter Storm Warnings in 2025
Winter Storm Warning 7, NWS Spokane, WA
NWS Spokane, WA issued this winter storm warning at Mar 19, 2025, 2:23 PM PDT for Chelan County, Washington; 4 counties in Idaho. It took effect at Mar 20, 2025, 5:00 PM PDT. It was in force for 42 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 19, 2025, 2:23 PM PDT (21:23 UTC)
- In effect from
- Mar 20, 2025, 5:00 PM PDT
- Expired
- Mar 22, 2025, 11:00 AM PDT
- In force
- 42 hr
- Issued by
- NWS Spokane, WA
Counties Benewah County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Chelan County, WA
The radar
The Spokane radar (KOTX), 40 km from the middle of the area, began a volume at 21:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 9.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1495 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
788 WWUS46 KOTX 192123 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 223 PM PDT Wed Mar 19 2025 WAZ048-201300- /O.NEW.KOTX.WS.W.0007.250321T0000Z-250322T1200Z/ /O.NEW.KOTX.WW.Y.0020.250320T0000Z-250320T1800Z/ Western Chelan County- Including the cities of Stehekin, Holden Village, and Stevens Pass 223 PM PDT Wed Mar 19 2025 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 11 AM PDT THURSDAY... ...WINTER STORM WARNING IN EFFECT FROM 5 PM THURSDAY TO 5 AM PDT SATURDAY... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations between 5 and 10 inches for Stevens Pass. For the Winter Storm Warning, heavy snow expected. Total snow accumulations between 10 and 18 inches for Stevens Pass. Winds gusting as high as 35 mph. * WHERE...Stevens Pass. * WHEN...For the Winter Weather Advisory, until 11 AM PDT Thursday. For the Winter Storm Warning, from 5 PM Thursday to 5 AM PDT Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel Slow down and use caution while traveling. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ OTX
8 follow-up statements
714 WWUS46 KOTX 201043 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 343 AM PDT Thu Mar 20 2025 WAZ048-210000- /O.CON.KOTX.WS.W.0007.250321T0000Z-250322T1200Z/ /O.CON.KOTX.WW.Y.0020.000000T0000Z-250320T1800Z/ Western Chelan County- Including the cities of Stehekin, Stevens Pass, and Holden Village 343 AM PDT Thu Mar 20 2025 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... * WHAT...For the Winter Weather Advisory, snow expected. Total snow accumulations between 5 and 10 inches for Stevens Pass. For the Winter Storm Warning, heavy snow expected. Total snow accumulations between 10 and 18 inches for Stevens Pass. Winds gusting as high as 35 mph. * WHERE...Stehekin, Stevens Pass, and Holden Village. * WHEN...For the Winter Weather Advisory, until 11 AM PDT this morning. For the Winter Storm Warning, from 5 PM this afternoon to 5 AM PDT Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel Slow down and use caution while traveling. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ OTX
989 WWUS46 KOTX 201806 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1106 AM PDT Thu Mar 20 2025 WAZ048-211300- /O.EXP.KOTX.WW.Y.0020.000000T0000Z-250320T1800Z/ /O.CON.KOTX.WS.W.0007.250321T0000Z-250322T1200Z/ Western Chelan County- Including the cities of Holden Village, Stevens Pass, and Stehekin 1106 AM PDT Thu Mar 20 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... ...WINTER WEATHER ADVISORY HAS EXPIRED... * WHAT...For the Winter Storm Warning, heavy snow expected. Total snow accumulations between 10 and 18 inches for Stevens Pass. Winds gusting as high as 35 mph. * WHERE...Holden Village, Stevens Pass, and Stehekin. * WHEN...From 5 PM this afternoon to 5 AM PDT Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ Butler
022 WWUS46 KOTX 201848 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1148 AM PDT Thu Mar 20 2025 WAZ048-211300- /O.CON.KOTX.WS.W.0007.250321T0000Z-250322T1200Z/ Western Chelan County- Including the cities of Holden Village, Stevens Pass, and Stehekin 1148 AM PDT Thu Mar 20 2025 ...WINTER STORM WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 5 AM PDT SATURDAY... * WHAT...Heavy snow expected. Total snow accumulations between 10 and 20 inches for Stevens Pass. Winds gusting as high as 35 mph. * WHERE...Holden Village, Stevens Pass, and Stehekin. * WHEN...From 5 PM this afternoon to 5 AM PDT Saturday. * IMPACTS...Travel could be very difficult. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ IDZ004-211300- /O.NEW.KOTX.WW.Y.0021.250322T0000Z-250322T1500Z/ Central Panhandle Mountains- Including the cities of Lookout Pass 1148 AM PDT Thu Mar 20 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 5 PM FRIDAY TO 8 AM PDT SATURDAY ABOVE 4000 FEET... * WHAT...Snow expected above 4000 feet. Total snow accumulations between 4 and 8 inches. * WHERE...Lookout Pass. * WHEN...From 5 PM Friday to 8 AM PDT Saturday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Friday evening commute. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road information in Idaho, call 5 1 1. && $$ Butler
579 WWUS46 KOTX 210934 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 234 AM PDT Fri Mar 21 2025 IDZ004-212315- /O.UPG.KOTX.WW.Y.0021.250322T0000Z-250322T1500Z/ /O.EXB.KOTX.WS.W.0007.250322T0000Z-250322T1800Z/ Central Panhandle Mountains- Including the cities of Lookout Pass 234 AM PDT Fri Mar 21 2025 ...WINTER STORM WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 11 AM PDT SATURDAY ABOVE 4000 FEET... * WHAT...Heavy snow expected above 4000 feet. Total snow accumulations between 7 and 14 inches. Valley snow accumulations up to 2 inches Saturday morning. Winds gusting as high as 40 mph. * WHERE...Lookout Pass. * WHEN...From 5 PM this afternoon to 11 AM PDT Saturday. * IMPACTS...Plan on winter driving conditions in the mountains, including Interstate 90 over Lookout Pass. * ADDITIONAL DETAILS...Snow rates of 1 inch per hour are possible at times between 8 PM Friday - 5 AM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road information in Idaho, call 5 1 1. && $$ WAZ048-212315- /O.CON.KOTX.WS.W.0007.000000T0000Z-250322T1200Z/ Western Chelan County- Including the cities of Stehekin, Holden Village, and Stevens Pass 234 AM PDT Fri Mar 21 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Heavy snow. Additional snow accumulations between 7 and 15 inches. Winds gusting as high as 40 mph. * WHERE...Holden Village, and Stevens Pass. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Snow rates of 1 inch per hour are possible at times over Stevens Pass between 5 PM PDT Friday and 1 AM PDT Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ JW
033 WWUS46 KOTX 212144 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 244 PM PDT Fri Mar 21 2025 WAZ048-221200- /O.CON.KOTX.WS.W.0007.000000T0000Z-250322T1200Z/ Western Chelan County- Including the cities of Stevens Pass, Stehekin, and Holden Village 244 PM PDT Fri Mar 21 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Heavy snow. Additional snow accumulations between 2 and 13 inches. Winds gusting as high as 35 mph. * WHERE...Stevens Pass and Holden Village. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Friday evening commute. * ADDITIONAL DETAILS...Snow rates of 1 inch per hour are possible at times over Stevens Pass between 5 PM PDT Friday and 1 AM PDT Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ IDZ004-221200- /O.CON.KOTX.WS.W.0007.250322T0000Z-250322T1800Z/ Central Panhandle Mountains- Including the cities of Lookout Pass 244 PM PDT Fri Mar 21 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY ABOVE 4000 FEET... * WHAT...Heavy snow expected above 4000 feet. Total snow accumulations between 5 and 15 inches. Winds gusting as high as 35 mph. * WHERE...Lookout Pass. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...Travel could be very difficult to impossible. The hazardous conditions could impact the Friday evening commute. * ADDITIONAL DETAILS...Snow rates of 1 inch per hour are possible at times between 8 PM Friday - 5 AM Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road information in Idaho, call 5 1 1. && $$ JCLEV
993 WWUS46 KOTX 220446 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 946 PM PDT Fri Mar 21 2025 IDZ004-221300- /O.CON.KOTX.WS.W.0007.000000T0000Z-250322T1800Z/ Central Panhandle Mountains- Including the cities of Lookout Pass 946 PM PDT Fri Mar 21 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT SATURDAY ABOVE 4000 FEET... * WHAT...Heavy snow above 4000 feet. From 11 PM Friday to 11 AM, an additional 4 to 8 inches. Winds gusting as high as 35 mph. * WHERE...Lookout Pass. * WHEN...Until 11 AM PDT Saturday. * IMPACTS...Plan on winter driving conditions in the mountains, including Interstate 90 over Lookout Pass. * ADDITIONAL DETAILS...Snow rates of 1 inch per hour are possible at times prior to sunrise Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road information in Idaho, call 5 1 1. && $$ WAZ048-221200- /O.CON.KOTX.WS.W.0007.000000T0000Z-250322T1200Z/ Western Chelan County- Including the cities of Holden Village, Stevens Pass, and Stehekin 946 PM PDT Fri Mar 21 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 5 AM PDT SATURDAY... * WHAT...Heavy snow. Between 11 PM Friday and 5 AM Saturday, additional snow accumulations between 4 and 8 inches. Winds gusting as high as 35 mph. * WHERE...Stevens Pass. * WHEN...Until 5 AM PDT Saturday. * IMPACTS...Motorists should anticipate winter driving conditions overnight into Saturday morning over Stevens Pass. * ADDITIONAL DETAILS...Snow rates of 1 inch per hour are possible at times over Stevens Pass through 1 AM PDT Saturday. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ GKOCH
553 WWUS46 KOTX 221151 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 451 AM PDT Sat Mar 22 2025 WAZ048-221300- /O.EXP.KOTX.WS.W.0007.000000T0000Z-250322T1200Z/ Western Chelan County- Including the cities of Stevens Pass, Holden Village, and Stehekin 451 AM PDT Sat Mar 22 2025 ...WINTER STORM WARNING WILL EXPIRE AT 5 AM PDT EARLY THIS MORNING... Snow showers will continue this morning, but will be lighter in intensity compared to overnight. Additional snow accumulations through the morning of less than 2 inches are expected. Another round of wet snow is expected overnight Saturday night into Sunday morning. $$ IDZ004-221800- /O.CON.KOTX.WS.W.0007.000000T0000Z-250322T1800Z/ Central Panhandle Mountains- Including the cities of Lookout Pass 451 AM PDT Sat Mar 22 2025 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING ABOVE 4000 FEET... * WHAT...Heavy snow above 4000 feet. Additional snow accumulations between 1 and 3 inches. Valley accumulations up to 1 inch. Winds gusting as high as 40 mph. * WHERE...Lookout Pass. * WHEN...Until 11 AM PDT this morning. * IMPACTS...Plan on winter driving conditions in the mountains, including Interstate 90 over Lookout Pass. PRECAUTIONARY/PREPAREDNESS ACTIONS... If you must travel, keep an extra flashlight, food, and water in your vehicle in case of an emergency. For the latest road information in Idaho, call 5 1 1. && $$ JW
482 WWUS46 KOTX 221748 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1048 AM PDT Sat Mar 22 2025 IDZ004-221900- /O.EXP.KOTX.WS.W.0007.000000T0000Z-250322T1800Z/ Central Panhandle Mountains- Including the cities of Lookout Pass 1048 AM PDT Sat Mar 22 2025 ...WINTER STORM WARNING WILL EXPIRE AT 11 AM PDT THIS MORNING... The threat has ended. $$ WAZ048-230630- /O.NEW.KOTX.WW.Y.0022.250323T0600Z-250323T1800Z/ Western Chelan County- Including the cities of Stehekin, Stevens Pass, and Holden Village 1048 AM PDT Sat Mar 22 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 11 AM PDT SUNDAY... * WHAT...Snow expected. Total snow accumulations between 6 and 10 inches for locations above 3000 feet. * WHERE...Stevens Pass and Holden Village. * WHEN...From 11 PM this evening to 11 AM PDT Sunday. * IMPACTS...Expect winter travel conditions over Stevens Pass. * ADDITIONAL DETAILS...Snowfall rates of 1 to 2 inches per hour over Stevens Pass expected late Saturday night through Sunday morning. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ Fewkes
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this winter storm warning went out at Mar 19, 10:38 AM PDT, 3 hours 45 minutes earlier.
Area forecast discussion, Mar 19, 10:38 AM PDT, 3 hours 45 minutes before
Area Forecast Discussion National Weather Service Spokane WA 1038 AM PDT Wed Mar 19 2025 .SYNOPSIS... Unsettled spring-like wet and breezy weather will return late Wednesday into Thursday and again Friday. Warmer conditions return next week with periods of valley rain and mountain snow. && .DISCUSSION... Today through Friday night: Systems will bring snow to mountain passes, especially in the Cascades, with a short break Thursday afternoon. The first system arrives in the Cascades this afternoon, with winds of 20-30 mph and light snow in the Cascades. Snow will accumulate on passes like Sherman, Loup Loup, Lookout and Stevens Pass. Light snow in the northern valleys is expected to continue Wednesday night. Winds will increase to 25 to 45 mph Thursday, especially around the Blue Mountains and Palouse. The second trough will move quickly through on Thursday, with another round of widespread showers, mountain snow, and windy conditions with the exception of the Columbia Basin and Okanogan Valley that will remain dry. Winds near Spokane and down into the Palouse will generally see gusts of 30-40 mph through Thursday afternoon before we see winds decrease overnight. With a break overnight Tuesday from the winds, they will continue to increase again Friday, with similar gusts seen Friday. /KM Saturday to Tuesday: A long-wave trough establishes itself over the Gulf of AK and Pacific Ocean and a ridge amplifies over the Pacific Northwest, drawing on a plume of subtropical moisture (atmospheric river) that noses into our region early next week. Before that, on Saturday a shortwave trough moves east out of our region. Snow chances linger around the mountains, particularly early around the Central Idaho Panhandle Mountains and near the Cascade crest. Other rain/snow chances linger over the east third of WA. A couple inches of accumulations are possible in the aforementioned mountains. Wind will be breezy Saturday with speeds 10-20 mph and gusts near 20-30 mph, particularly near and downwind of the Blue Mountains. Then between Saturday night and Sunday night that moisture plume noses into the region, with a warm front lifting in and disturbance shifting by. PoPs increase across the region Saturday night, becoming likely over a good portion of the Cascades and eastern third of WA and ID. Smaller chance will be found over central WA. The westerly flow, however, will keep the best chance for significant precipitation in the mountain zones. Models show about 1-3 inches of snow in the mountains. So some minor impacts are possible around the mountain passes. It will remain breezy. Between Monday and Tuesday the flow starts to amplify further and the deeper moisture and lift start to retreat. The PoPs begin to retreat into the mountain zones Monday, then further decline into Tuesday. Overall the area trends drier and milder. Highs reach the upper 50s to mid-70s, with coldest readings north and the warmest readings over the deeper Basin and L-C valley. Overnight lows will be in the 30s and 40s. /Solveig && .AVIATION... 18Z TAFS: There will be a break in the precipitation across north Idaho and eastern Washington through this morning. Light precipitation will spread into the Cascades around mid day and will arrive at GEG/SFF/COE after 06Z tonight. Ceilings will lower with the arrival of the precipitation. Winds will begin to increase late tonight and will continue to increase through the day on Thursday. FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: High confidence in VFR conditions through the morning until precip moves in. Moderate to high confidence on the arrival time of the precipitation. Low confidence on precip type overnight into tomorrow morning for SFF/GEG/COE/PUW. ----------------------- Confidence descriptors: Low - Less than a 30 percent chance Moderate - 30 to 70 percent chance High - Greater than a 70 percent chance && .PRELIMINARY POINT TEMPS/POPS... Spokane 50 36 50 38 52 34 / 10 90 80 60 90 80 Coeur d'Alene 49 34 47 34 48 32 / 0 90 90 80 90 90 Pullman 48 34 46 36 49 35 / 10 90 80 70 80 90 Lewiston 55 39 54 41 57 41 / 10 70 70 50 70 90 Colville 46 32 49 31 49 27 / 20 90 70 60 100 70 Sandpoint 45 34 45 34 44 32 / 10 90 100 90 100 90 Kellogg 46 35 41 36 43 34 / 10 90 100 90 100 100 Moses Lake 53 35 55 39 58 34 / 10 50 10 20 50 30 Wenatchee 46 34 51 35 53 34 / 30 70 20 30 70 40 Omak 46 34 53 35 54 31 / 40 90 20 40 90 50 && .OTX WATCHES/WARNINGS/ADVISORIES... ID...None. WA...None. &&
The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 2:23 PM PDT | Winter Weather Advisory | OTX | Chelan | 21 hr |
Nearby
Winter Storm Warnings in Idaho, 2025Winter Storm Warnings in Washington, 2025Every winter storm warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.